Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Hygiene

Flouride treatments/Side effects?

12/27/2006

Question:

I had a flouride treatment at my dentist and have had a sensitive mouth since then. My taste is off, my tongue is sensitive. I love hot foods and can`t eat anything with pepper now. It has been almost 4 weeks. Will anything get the darn stuff off? I was not asked if I wanted this treatment and have never had it before at my old dentist.

Answer:

Typically fluoride does not cause sensitivity but helps prevent it.  Perhaps another treatment you had on that day could be causing your sensitivity such as deep scaling (root planing) or a filling.  I would suggest contacting this dentist and explaining your symptoms.

For more information:

Go to the Dental Hygiene health topic, where you can:

Response by:

Michele P Carr, RDH,  MA Michele P Carr, RDH, MA
Associate Professor of Dental Hygiene
Associate Professor of HS Nursing Quality & Research
College of Dentistry
The Ohio State University